Illinois Journal of Mathematics

Spectral multipliers for Schrödinger operators

Shijun Zheng

Full-text: Open access

Abstract

We prove a sharp Hörmander multiplier theorem for Schrödinger operators $H=-\Delta+V$ on $\mathbb{R}^n$. The result is obtained under certain condition on a weighted $L^\infty$ estimate, coupled with a weighted $L^2$ estimate for $H$, which is a weaker condition than that for nonnegative operators via the heat kernel approach. Our approach is elaborated in one dimension with potential $V$ belonging to certain critical weighted $L^1$ class. Namely, we assume that $\int(1+|x|) |V(x)|\,dx$ is finite and $H$ has no resonance at zero. In the resonance case, we assume $\int(1+|x|^2) |V(x)|\, dx$ is finite.

Article information

Source
Illinois J. Math., Volume 54, Number 2 (2010), 621-647.

Dates
First available in Project Euclid: 14 October 2011

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1318598675

Digital Object Identifier
doi:10.1215/ijm/1318598675

Mathematical Reviews number (MathSciNet)
MR2846476

Zentralblatt MATH identifier
1235.42008

Subjects
Primary: 42B15: Multipliers 35J10: Schrödinger operator [See also 35Pxx]

Citation

Zheng, Shijun. Spectral multipliers for Schrödinger operators. Illinois J. Math. 54 (2010), no. 2, 621--647. doi:10.1215/ijm/1318598675. https://projecteuclid.org/euclid.ijm/1318598675


Export citation

References

  • G. Alexopoulos, Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc. 120 (1994), 973–979.
  • J. Benedetto and S. Zheng, Besov spaces for the Schrödinger operator with barrier potential, Complex Analysis and Operator Theory 4 (2010), 777–811
  • J. Bergh and J. Löfström, Interpolation spaces, Springer-Verlag, Berlin, 1976.
  • J. Cheeger, M. Gromov and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom. 17 (1982), 15–53.
  • M. Christ, Weak type $(1, 1)$ bounds for rough operators, Ann. of Math. (2) 128 (1988), 19–42.
  • M. Christ, $L^p$ bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc. 328 (1991), 73–81.
  • M. Christ and D. Müller, On spectral multipliers for a solvable Lie group, Geom. Funct. Anal. 6 (1996), 860–876.
  • M. Christ and C. Sogge, The weak type $L^1$ convergence of eigenfunction expansions for pseudodifferential operators, Invent. Math. 94 (1988), 421–453.
  • M. Cowling and A. Sikora, A spectral multiplier theorem for a sublaplacian on $SU(2)$, Math. Z. 238 (2001), 1–36.
  • S. Cuccagna and P. Schirmer, On the wave equation with a magnetic potential, Comm. Pure Appl. Math. 54 (2001), 135–152.
  • P. D'Ancona and L. Fanelli, $L\sp p$-boundedness of the wave operator for the one dimensional Schrödinger operator, Comm. Math. Phys. 268 (2006), 415–438.
  • P. D'Ancona and V. Pierfelice, On the wave equation with a large rough potential, J. Funct. Anal. 227 (2005), 30–77.
  • P. Deift and E. Trubowitz, Inverse scattering on the line, Comm. Pure Appl. Math. XXXII (1979), 121–251.
  • X. Duong and A. McIntosh, Singular integral operators with non-smooth kernels on irregular domains, Rev. Mat. Iberoamericana 15 (1999), 233–265.
  • X. Duong, E. Ouhabaz and A. Sikora, Plancherel type estimates and sharp spectral multipliers, J. Funct. Anal. 196 (2002), 443–485.
  • J. Dziubański, A spectral multiplier theorem for $H\sp1$ spaces associated with Schrödinger operators with potentials satisfying a reverse Hölder inequality, Illinois J. Math. 45 (2001), 1301–1313.
  • J. Epperson, Triebel–Lizorkin spaces for Hermite expansions, Studia Math. 114 (1995), 87–103.
  • J. Epperson, Hermite multipliers and pseudo-multipliers, Proc. Amer. Math. Soc. 124 (1996), 2061–2068.
  • M. Goldberg and W. Schlag, Dispersive estimates for Schrödinger operators in dimensions one and three, Comm. Math. Phys. 251 (2004), 157–178.
  • W. Hebisch, A multiplier theorem for Schrödinger operators, Colloq. Math 60/61 (1990), 659–664.
  • L. Hörmander, Estimates for translation invariant operators in $L^p$ spaces, Acta Math. 104 (1960), 93–140.
  • A. Jensen and S. Nakamura, Mapping properties of functions of Schrödinger operators between $L^p$ spaces and Besov spaces, Spectral and Scattering Theory and Applications, Advanced Studies in Pure Math., vol. 23, Math. Soc. Japan, Tokyo, 1994, pp. 187–209.
  • Y. Katznelson, An introduction to harmonic analysis, Dover, New York, 1976.
  • G. Ólafsson and S. Zheng, Function spaces associated with Schrödinger operators: The Pöschl–Teller potential, Jour. Four. Anal. Appl. 12 (2006), 653–674.
  • G. Ólafsson and S. Zheng, Harmonic analysis related to Schrödinger operators, Contemporary Mathematics 464 (2008), 213–230.
  • G. Ólafsson, K. Oskolkov and S. Zheng, Spectral multipliers for Schrödinger operators II, preprint.
  • M. Reed and B. Simon, Methods of modern mathematical physics IV: Analysis of operators, Academic Press, New York, 1978.
  • W. Schlag, A remark on Littlewood–Paley theory for the distorted Fourier transform, Proc. Amer. Math. Soc. 135 (2007), 437–451
  • A. Seeger, Estimates near $L^1$ for Fourier multipliers and maximal functions, Arch. Math. (Basel) 53 (1989), 188–193.
  • B. Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. 7 (1982), 447–526.
  • E. Stein, Singular integrals and differentiability properties of functions, Princeton University Press, Princeton, NJ, 1970.
  • H. Triebel, Theory of function spaces, Birkhäuser-Verlag, Basel, 1983.
  • R. Weder, The $W^{k,p}$-continuity of the Schrödinger wave operators on the line, Comm. Math. Phys. 208 (1999), 507–520.
  • K. Yajima, The $W^{k,p}$-continuity of wave operators for Schrödinger operators, J. Math. Soc. Japan 47 (1995), 551–581.
  • S. Zheng, Littlewood–Paley theorem for Schrödinger operators, Anal. Theory Appl. 22 (2006), 353–361
  • S. Zheng, Time decay for Schrödinger equation with rough potentials, Anal. Theory Appl. 23 (2007), 375–379.
  • S. Zheng, Spectral calculus, function spaces and dispersive equations with a critical potential, preprint.